Home » Frequently asked Questions on Health » What is wrong with my stomach and joints?

What is wrong with my stomach and joints?

Q: Very frequently, my stomach is not all right. I have suffered from Amoebic Dysentery 2-3 times. I take normal food but the amount of excreta is very less. In the morning, I do not get satisfied after passing stool. Since the last 2 months, my mouth taste too is very bad. Also, since the last 15-16 years, all of a sudden, all my joints (legs, hands, fingers, shoulder and neck) start paining accompanied by giddiness and nervousness for few hours to even a full day. This disappears without any medicine and repeats after 2 days or a week. I am 35 years old.

A:First of all it is unusual to get 2-3 attacks of amoebic dysentery in a year. This condition is self-limiting and is associated with abdominal pain, blood and mucus with diarrhoea. Fever may or may not be present. The only way to be certain that this is amoebic dysentery is by demonstrating the amoeba under the microscope. It is important not to confuse the blood from haemorrhoids which is fresh blood not mixed with the stool in contrast to amoebic dysentery where the blood is small in quantity and mixed with stool. If, in fact, you are getting repeated attacks of amoebic dysentery, boiling water, cooling it and then drinking it will prevent you from getting this condition. I believe you have irritable bowel syndrome, which is characterised by abdominal pain, small stools often described as pencil-thin or like small pellets, with mucus and a feeling that you have to pass more stools even though you have just had a bowel movement. The exact cause is not known. It is thought to be a motor disorder. Increasing the fibre content of your diet and using an antidepressant (even if you are not depressed) will help. Your physician can decide which of the several antidepressants may help. Another group of medications called anticholinergics are helpful. The pain in your body is less easy to diagnose. It may be that you have fibromyalgia where there are aches in different parts of the body. However, in this condition the pain is usually constant and not episodic. Using an antidepressant medication for your irritable bowel may also help the aches and pains you complain of.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------